Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 16, 2012, 6:50 PM MST for La Paz County, Maricopa County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2012, 6:50 PM MST (01:50 UTC)
- Expired
- Aug 16, 2012, 7:30 PM MST
- In force
- 40 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties La Paz County, AZ, Maricopa County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791 WUUS55 KPSR 170150 SVRPSR AZC012-013-170230- /O.NEW.KPSR.SV.W.0034.120817T0150Z-120817T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 650 PM MST THU AUG 16 2012 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 730 PM MST * AT 646 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH....AND SMALL HAIL. THIS STORM IS LOCATED OVER THE MARICOPA LA PAZ COUNTY LINE AT MILE POST 69 ON INTERSTATE 10...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 3383 11307 3363 11293 3344 11335 3363 11347 TIME...MOT...LOC 0149Z 241DEG 19KT 3358 11331 $$ MEYERS
2 follow-up statements
295 WWUS55 KPSR 170217 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 717 PM MST THU AUG 16 2012 AZC012-013-170230- /O.CON.KPSR.SV.W.0034.000000T0000Z-120817T0230Z/ LA PAZ AZ-MARICOPA AZ- 717 PM MST THU AUG 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR WEST CENTRAL MARICOPA AND EAST CENTRAL LA PAZ COUNTIES... AT 710 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM PRODUCING HEAVY RAINFALL. THIS STORM IS LOCATED NEAR THE MARICOPA LA PAZ COUNTY LINE JUST NORTH OF INTERSTATE 10 AT THE SALOME HIGHWAY JUNCTION...AND MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL CONTINUE TO DRIFT NORTHEAST OVER THE BIG HORN MOUNTAINS AND OTHER RURAL AREAS OF THE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3383 11307 3363 11293 3344 11335 3363 11347 TIME...MOT...LOC 0213Z 241DEG 19KT 3364 11318 $$ MEYERS
156 WWUS55 KPSR 170232 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 732 PM MST THU AUG 16 2012 AZC012-013-170239- /O.EXP.KPSR.SV.W.0034.000000T0000Z-120817T0230Z/ LA PAZ AZ-MARICOPA AZ- 732 PM MST THU AUG 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARICOPA AND EAST CENTRAL LA PAZ COUNTIES EXPIRED AT 730 PM MST... THE STORM THAT PROMPTED THE WARNING HAS SINCE WEAKENED AND MOVED NORTH OF THE AREA. THE THUNDERSTORM CONTINUES TO PRODUCE HEAVY RAINFALL AND RUNOFF WILL ACCUMULATE IN NORMALLY DRY WASHES AND LOW WATER CROSSINGS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3383 11307 3363 11293 3344 11335 3363 11347 TIME...MOT...LOC 0229Z 241DEG 19KT 3368 11309 $$ MEYERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 5:55 PM MST, 55 minutes earlier.
Area forecast discussion, Aug 16, 5:55 PM MST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 555 PM MST THU AUG 16 2012 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... AN INCREASE IN MONSOON MOISTURE WILL ALLOW FOR A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK WITH BEST CHANCES THE REST OF TODAY AND FRIDAY. WITH THE INCREASE IN MOISTURE...COOLER TEMPERATURES ARE EXPECTED...BUT LIKELY REMAIN NEAR OR ABOVE THE 100 DEGREE MARK THROUGH NEXT WEEK. && .DISCUSSION... A POTENTIALLY ACTIVE MONSOON DAY MAY TURN OUT TO BE LESS ACTIVE THEN PREVIOUSLY THOUGHT DUE TO THE LACK OF SUFFICIENT HEATING. AMPLE MOISTURE IS NOW IN PLACE WITH PRECIPITABLE WATER VALUES IN A RANGE OF 1.6 TO 2.2 INCHES WITH THE GREATEST MOISTURE AVAILABLE OVER THE YUMA AREA. AREA OF SHOWERS AND ISOLATED THUNDERSTORMS IN SOUTHEAST CALIFORNIA IS SLOWLY WEAKENING AND MOVING TO THE NORTHWEST AND EXPECTING THESE STORMS TO NOT LAST THROUGH THE AFTERNOON. THESE STORMS FIRED ALONG A MOISTURE GRADIENT WITH A WEAK INVERTED TROUGH AND 30 KNOT 300MB JET SUPPORT. THE LACK SURFACE HEATING SHOULD LIMIT STORM COVERAGE...BUT HEAVY RAINFALL WILL REMAIN A THREAT DUE TO SLOW MOVING STORMS. AREAS ACROSS SOUTHERN ARIZONA ARE SLOWLY SEEING SOME STORMS FIRE WHERE BREAKS IN THE CLOUDS LASTED LONG ENOUGH TO DESTABILIZE THE ATMOSPHERE. TWO MCVS CAN BEEN SEEN ON SATELLITE/RADAR...ONE OVER PIMA COUNTY AND ONE OVER PINAL COUNTY. THE PIMA COUNTY MCV IS SUPPORTING SOME DEVELOPING STORMS WHERE THERE WAS ENOUGH EARLIER SUNSHINE. THESE STORMS WILL LIKELY IMPACT AREAS ACROSS SOUTHERN MARICOPA COUNTY AND INTO YUMA COUNTY LATER THIS AFTERNOON. THE PINAL COUNTY MCV IS ENTRENCHED IN CLOUDINESS AND IT/S DOUBTFUL WHETHER IT WILL HAVE ANY STORMS TO SUPPORT THIS AFTERNOON. DUE TO THE VAST AMOUNTS OF CLOUD COVER...HAVE LOWERED POPS SLIGHTLY FOR THIS AFTERNOON AND EVENING. SHOULD STILL SEE SOME STORMS TODAY...BUT WILL PROBABLY BE MORE SCATTERED AND MANY AREAS WILL STAY DRY. TEMPERATURES HAVE STRUGGLED TODAY WITH MANY LOCALES BARELY REACHING THE MIDDLE 90S. OVER THE NEXT DAY OR TWO...CLOUD COVER WILL CONTINUE TO PLAGUE THE AREA WITH LITTLE DIURNAL SWING EXPECTED. OVERNIGHT LOWS SHOULD BE IN THE MID 80S UNLESS WIDESPREAD RAINFALL OCCURS AND HIGHS FRIDAY WILL LIKELY AGAIN BE BELOW 100 ACROSS THE LOWER DESERTS. LITTLE CHANGE IS EXPECTED INTO THE WEEKEND AS MONSOONAL MOISTURE PERSISTS WHILE THE UPPER HIGH SHIFTS SOUTHWARD OVER NORTHERN MEXICO. THIS WILL BRING NORTHWESTERLY UPPER FLOW...BUT LOW AND MID LEVEL FLOW WILL CONTINUE TO BE OUT OF THE EAST. DIFFICULT TO PICK OUT A DAY WHERE STORM CHANCES WILL BE HIGHER AS IT WILL DEPEND ON PREVIOUS DAYS CONVECTION AND IF ANY SMALL WAVES THAT PASS THROUGH THE REGION. UPPER LEVEL SUPPORT WILL DECREASE STARTING FRIDAY AS THE UPPER JET LIFTS NORTH AND WEAKENS. POPS WILL GRADUALLY DECREASE FRIDAY INTO THE WEEKEND WITH THE DECREASING UPPER SUPPORT AND SLIGHTLY DRIER AIR ABOVE 500MB WORKING IN FROM THE NORTHWEST. SLIGHT CHANCE POPS WILL GENERALLY BE THE RULE FOR THIS WEEKEND WITH CHANCE POPS OVER THE HIGHER TERRAIN IN GILA COUNTY. THE TEMPERATURE FORECAST REMAINS A TRICKY ONE DUE TO THE STORM CHANCES. HAVE LOWERED HIGHS SLIGHTLY ON FRIDAY AND WITH LITTLE CHANCES SATURDAY AND SUNDAY. EXPECTING HIGHS TO REMAIN BELOW NORMALS WITH A GRADUAL UPTICK IN TEMPERATURES STARTING SUNDAY INTO EARLY NEXT WEEK UNDER EXPECTED DECREASING CLOUD COVER. NO MAJOR CHANGES SEEN THROUGH NEXT WEEK AS LONG RANGE MODELS ARE IN DECENT AGREEMENT KEEPING THE UPPER RIDGE PARKED OVER THE DESERT SOUTHWEST. MODELS CONTINUE TO SHOW A DECENT TROUGH PROGRESSING THROUGH NORTHERN CALIFORNIA NEXT WEDNESDAY...BUT THEN RIDING AROUND THE UPPER RIDGE INTO THE NORTHERN ROCKIES LATE NEXT WEEK. SHOULD SEE STORMS CHANCES NEARLY EVERY DAY THROUGH LATE NEXT WEEK...BUT MODELS SHOW NO SIGNIFICANT TROUGHS TO INDICATE ANY REALLY ACTIVE MONSOONAL DAYS. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... AT 23Z...CONVECTION REMAINS WELL REMOVED FROM CNTRL ARIZONA AND PHOENIX AREA TERMINALS...AND HAVE ALREADY PREVIOUSLY REMOVED VCTS MENTION UNTIL LATER IN THE EVENING. STORMS SOUTH AND WEST OF KGBN ARE SLOWLY PROPAGATING NORTHWEST...WHILE OUTFLOW FROM STORMS NORTH OF THE MOGOLLON RIM SINKS SOUTH. ALTHOUGH INSTABILITY IS NOT OVERWHELMING...MODELS SUGGEST CONVECTION FORMING IN THE VALLEY LATER IN THE EVENING. OTHERWISE...HAVE ADDED A VCSH MENTION TOWARDS 12Z AS UVV AND MIDLEVEL SATURATION SHOULD ALLOW FOR SCT SHOWERS. CONVECTION MAY BE POSSIBLE LATE IN THE PERIOD FRIDAY AFTERNOON...HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF PACKAGE. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... THUNDERSTORMS ACROSS THE INTERNATIONAL BORDER WERE STRUGGLING TO MOVE NORTH...AND HAVE ONLY INCLUDED A BRIEF VCTS MENTION AT KIPL. MORE LIKELY SCT SHOWERS WILL AFFECT SOUTHEAST CALIFORNIA LATER THIS EVENING. WITH A MID/UPPER LEVEL BROKEN DECK PERSISTING INTO FRIDAY. ADDITIONAL CONVECTION MAY BE POSSIBLE LATE IN THE PERIOD FRIDAY AFTERNOON...HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF PACKAGE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... MONSOON MOISTURE WILL CONTINUE TO LINGER OVER THE REGION...KEEPING A THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY... MINIMUM RELATIVE HUMIDITIES WILL BE IN THE THIRTIES ACROSS THE LOWER DESERTS AND NEAR 40 PERCENT ACROSS SOUTHERN GILA COUNTY. HIGH TEMPERATURES WILL BE NEAR NORMAL THE ENTIRE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN AVIATION...MO FIRE WEATHER...MCLANE
Hazardous weather outlook, Aug 16, 4:55 AM MST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 455 AM MST THU AUG 16 2012 AZZ020>023-025>028-CAZ031>033-171400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 455 AM MST THU AUG 16 2012 /455 AM PDT THU AUG 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE LOWER DESERTS. THE PRIMARY HAZARDS ARE GUSTY WINDS...AREAS OF BLOWING DUST...AND PERIODS OF HEAVY RAINFALL AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ024-171400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 455 AM MST THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE GUSTY WINDS...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CAZ030-171400- JOSHUA TREE NATIONAL PARK- 455 AM PDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE GUSTY WINDS...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 16, 1:28 PM MST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 128 PM MST THU AUG 16 2012 CAZ031-032-162115- RIVERSIDE CA- 128 PM PDT THU AUG 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 215 PM PDT AT 121 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR NICHOLLS WARM SPRINGS...MOVING NORTHWEST AT 10 MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... NICHOLLS WARM SPRINGS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3370 11511 3389 11489 3359 11458 3346 11473 TIME...MOT...LOC 2029Z 133DEG 10KT 3359 11474 WATERS
Special weather statement, Aug 16, 4:35 PM MST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST THU AUG 16 2012
CAZ033-170015-
IMPERIAL CA-
435 PM PDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 515 PM PDT
AT 430 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PLASTER CITY...MOVING NORTHWEST
AT 5 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 98 IN RURAL SOUTHWESTERN IMPERIAL COUNTY...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 3281 11585 3269 11568 3263 11574 3262 11596
3265 11602
TIME...MOT...LOC 2334Z 122DEG 6KT 3266 11581
MEYERSSpecial weather statement, Aug 16, 6:16 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
616 PM MST THU AUG 16 2012
AZZ021-022-170200-
LA PAZ AZ-MARICOPA AZ-
616 PM MST THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 700 PM MST
AT 612 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF SALOME...MOVING NORTHEAST
AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
TONOPAH...AND INTERSTATE 10 IN EASTERN LA PAZ AND WESTERN
MARICOPA COUNTIES...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3377 11317 3370 11309 3352 11286 3343 11287
3345 11357 3367 11365
TIME...MOT...LOC 0114Z 241DEG 19KT 3358 11337
MEYERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:16 PM MST | Special Weather Statement | PSR | 44 min | |
| Aug 16, 6:43 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 106 min |
| Aug 16, 7:08 PM MST | Flash Flood Warning | PSR | La Paz, Maricopa | 2 hr |
| Aug 16, 8:25 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 110 min |
| Aug 16, 9:02 PM MST | Areal Flood Advisory | PSR | Maricopa | 118 min |
| Aug 16, 11:10 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 16, 11:29 PM MST | Areal Flood Advisory | PSR | La Paz | 2 hr |
| Aug 16, 11:41 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 17, 12:54 AM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 111 min |
| Aug 17, 1:14 AM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 17, 2:43 AM MST | Areal Flood Warning | PSR | Maricopa | 4 hr |
| Aug 17, 6:26 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 17, 11:16 AM MST | Areal Flood Advisory | PSR | Maricopa | 119 min |
| Aug 17, 11:42 AM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Aug 17, 11:59 AM MST | Blowing Dust Advisory | PSR | 2 hr | |
| Aug 17, 12:25 PM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 2 hr |
| Aug 17, 2:45 PM MST | Blowing Dust Advisory | PSR | 91 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.